MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; PACK,COLD,INSTANT,HEAVY-WEIGHT,6"X10"

MEDLINE INDUSTRIES INC.; PACK,COLD,INSTANT,HEAVY-WEIGHT,6"X10"
Catalog Number MDS138005
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the instant cold pack was activated "as per package instructions," was wrapped with a cloth and was applied to patient's eye/brow region for headache relief.Reportedly, the instant cold pack's contents/liquids leaked from the seams through the cloth and into the patient's bilateral eyes.Within couple of minutes, the patient reportedly complained of burning and pain to his right eye.Per report, the patient's eyes were immediately flushed and irrigated and after this, the patient's symptoms resolved.Due to the reported incident and medical intervention required, this medwatch is being filed.The sample was returned for evaluation and the complaint of failed seal was confirmed.A potential root cause, which could have caused the instant cold pack's seal to fail, is excessive pressure from activating the instant cold pack.A definitive root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the instant cold pack contents/liquids leaked from the pack's upper seam and end-user required eye irrigation.

Common Device Name
PACK,COLD,INSTANT,HEAVY-WEIGHT,6"X10"
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8409512
Report Number1417592-2019-00022
Device Sequence Number1955021
Product Code IMD
UDI-Device Identifier10080196158522
UDI-Public10080196158522
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDS138005
Device Lot NumberCN18263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;